Alert archive / New Mexico / Tornado Warnings in 2007
Tornado Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this tornado warning at Mar 23, 2007, 8:03 PM MDT for Roosevelt County, New Mexico. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2007, 8:03 PM MDT (02:03 UTC)
- Expired
- Mar 23, 2007, 8:45 PM MDT
- In force
- 42 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 75 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 23, 2:19 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KABQ 240203 TORABQ NMC041-240245- /O.NEW.KABQ.TO.W.0006.070324T0203Z-070324T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 803 PM MDT FRI MAR 23 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 845 PM MDT * AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ARCH...OR ABOUT 13 MILES EAST OF PORTALES...MOVING NORTH AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL EAST CENTRAL ROOSEVELT COUNTY... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR EAST CENTRAL NEW MEXICO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM MDT FRIDAY EVENING FOR EASTERN NEW MEXICO. LAT...LON 3386 10334 3387 10304 3431 10304 3430 10341 $$ 19
1 follow-up statement
000 WWUS55 KABQ 240234 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 832 PM MDT FRI MAR 23 2007 NMC041-240245- /O.CON.KABQ.TO.W.0006.000000T0000Z-070324T0245Z/ ROOSEVELT- 832 PM MDT FRI MAR 23 2007 ...TORNADO WARNING REMAINS IN EFFECT FOR EASTERN ROOSEVELT COUNTY UNTIL 845 PM MDT... AT 829 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS WITH A POSSIBLE TORNADO. THESE TORNADO PRODUCING STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MILNESAND TO 11 MILES NORTH OF ARCH...OR ALONG A LINE EXTENDING FROM 34 MILES WEST OF MORTON TO 12 MILES SOUTHEAST OF CLOVIS...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... ROGERS... PEP... DORA... MILNESAND... CAUSEY... LARGE HAIL...DAMAGING WINDS...TORRENTIAL RAINS AND FLOODING ARE ALSO POSSIBLE FROM THIS LINE OF STORMS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR EAST CENTRAL NEW MEXICO. LAT...LON 3357 10349 3357 10305 3431 10304 3430 10341 $$ 19
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Mar 23, 3:27 PM MDT, 4 hours 36 minutes earlier.
Area forecast discussion, Mar 23, 3:27 PM MDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 327 PM MDT FRI MAR 23 2007 .DISCUSSION...MULTIPLE WARNINGS...WATCHES/ADVISORIES BOTH CONVECTIVE AND NONCONVECTIVE...MUCH CURRENT ACTIVE WX OTHERWISE...PLUS PRETTY EXTENSIVE GRIDS MODIFICATIONS SO THIS COULD NOT HELP BUT BE PAST DEADLINE. WILL BE SHORT AND HIT MOST IMPORTANT HIGHLIGHTS. SEVERE TSRA WATCH MUCH OF CENTRAL AND S NM WITH TORNADO WATCH TO E OF THAT FOR MOST OF THE REST OF E NM. SNOW ADVISORIES ISSUED FOR W HIGH TERRAIN FOR TONIGHT AND N HIGH TERRAIN INTO SAT AM...RELATIVELY LOW GRADE ADVISORIES DUE TO RAPID MOVEMENT OF UPPER SYSTEM AND THE LIKELIHOOD THAT MUCH OF SIGNIFICANT PCPN WILL BE DONE BY TIME THAT SNOW ACCUMULATION LEVELS...ESPECIALLY ON ROADS...LOWER ENOUGH TO ENCOMPASS ROADS OR POPULATION CENTERS THAT WOULD MAKE AN ADVISORY MEANINGFUL. CONSIDERED FLASH FLOOD WATCH FOR ROUGHLY E THIRD OF NM...BUT RELATIVE LACK OF ANTECEDANT MOISTURE...EXCEPTING A COUPLE OF VERY NARROW ROWS IN E NM...AS WELL AS RAPID STORM MOVEMENT SEEMED TO BE ENOUGH TO PRECLUDE ISSUANCE. NEXT SHIFT WILL NEED TO MONITOR RISK OF TRAINING E QUARTER OF NM WHERE THOSE FEW NARROW ROWS OF EARLIER STORM TOTAL PCPN SHOULD SUBSTANTIAL RAINFALL. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 59 37 67 / 50 50 20 5 GALLUP.......................... 36 57 30 64 / 60 50 10 5 GRANTS.......................... 36 59 28 64 / 60 50 10 5 GLENWOOD........................ 42 64 38 73 / 60 20 5 5 CHAMA........................... 32 53 28 59 / 70 60 40 5 LOS ALAMOS...................... 33 57 35 64 / 60 50 20 5 RED RIVER....................... 33 48 30 53 / 60 50 20 5 TAOS............................ 37 57 34 60 / 60 50 20 5 SANTA FE........................ 37 54 35 64 / 60 40 20 5 SANTA FE AIRPORT................ 38 57 36 65 / 60 40 20 5 ESPANOLA........................ 37 60 39 69 / 60 50 20 5 ALBUQUERQUE HEIGHTS............. 44 61 44 68 / 60 30 10 5 ALBUQUERQUE VALLEY.............. 41 62 42 70 / 60 30 10 5 ALBUQUERQUE FOOTHILLS........... 42 60 40 66 / 60 30 10 5 ALBUQUERQUE WEST MESA........... 43 61 44 68 / 60 30 10 5 SOCORRO......................... 41 67 42 71 / 50 20 5 5 SANDIA PARK/CEDAR CREST......... 35 55 37 59 / 60 30 10 5 MORIARTY/ESTANCIA............... 35 59 34 65 / 70 30 10 5 CARRIZOZO....................... 37 69 40 70 / 70 20 0 5 RUIDOSO......................... 41 63 41 62 / 70 20 0 20 RATON........................... 38 59 33 66 / 60 40 10 5 LAS VEGAS....................... 36 59 35 64 / 60 30 5 5 ROY............................. 39 60 40 66 / 70 40 5 5 CLAYTON......................... 45 66 41 71 / 70 40 5 5 SANTA ROSA...................... 43 70 46 72 / 70 20 0 5 TUCUMCARI....................... 49 71 44 71 / 70 20 5 5 FORT SUMNER..................... 47 70 45 73 / 80 20 0 10 CLOVIS.......................... 50 71 45 71 / 80 30 10 20 PORTALES........................ 50 72 46 71 / 80 30 10 30 ROSWELL......................... 51 74 48 70 / 80 20 5 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 AM MDT SATURDAY FOR THE FOLLOWING ZONES... NMZ014. SNOW ADVISORY FROM 9 PM THIS EVENING TO 12 PM MDT SATURDAY FOR THE FOLLOWING ZONES...NMZ002-004-008. && 43
Hazardous weather outlook, Mar 23, 10:15 AM MDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1015 AM MDT FRI MAR 23 2007 NMZ001>021-026-241200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1015 AM MDT FRI MAR 23 2007 UPDATED SPOTTER ACTIVATION STATEMENT THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER MOST OF CURRY AND ROOSEVELT COUNTIES AND SOUTHEAST CHAVES COUNTY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT OVER THE SOUTH CENTRAL MOUNTAINS...AND PORTIONS OF THE EAST CENTRAL PLAINS INTO THE NORTHEAST PLAINS. THIS INCLUDES FROM NEAR CLAYTON...TO CONCHAS...VAUGHN AND ALL OF LINCOLN COUNTY...EAST TO THE NORTHWEST HALF OF CHAVES COUNTY...DE BACA COUNTY...FAR NORTHWEST ROOSEVELT COUNTY...AND ALL OF QUAY COUNTY. WHILE A SEVERE THUNDERSTORM COULD DEVELOP AT JUST ABOUT ANYTIME TODAY OR TONIGHT... THE MAIN THREAT FOR SEVERE WEATHER WILL BE BETWEEN 3PM THIS AFTERNOON AND 3 AM EARLY SATURDAY MORNING. THE MAIN IMPACTS FROM THE SEVERE STORMS WILL INCLUDE VERY LARGE HAIL UP TO TWO INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 65 MPH. SNOW SHOWERS TONIGHT OVER THE NORTHERN AND ESPECIALLY WESTERN MOUNTAINS COULD ACCUMULATE A FEW INCHES ABOVE 7500 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW SHOWERS SATURDAY MORNING OVER THE WESTERN AND NORTHERN MOUNTAINS COULD BRING SOME ADDITIONAL SNOW ACCUMULATION...MAINLY ABOVE 7500 FEET. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF NEW MEXICO THIS AFTERNOON. EXPECT LINES OF SHOWERS AND THUNDERSTORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS...ALONG WITH POSSIBLE FLASH FLOODING. LISTEN FREQUENTLY TO NOAA WEATHER RADIO AND STAY INFORMED WITH YOUR PREFERRED WEATHER SOURCE FOR THE LATEST STATEMENTS AND FORECASTS. RELAY YOUR REPORTS OF SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND THE NATIONAL WEATHER SERVICE. SHY
In the hours before
Special weather statement, Mar 23, 7:13 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 713 PM MDT FRI MAR 23 2007 NMZ013-021-240215- CURRY COUNTY-QUAY COUNTY- 713 PM MDT FRI MAR 23 2007 ...CLUSTER OF STRONG STORMS WILL AFFECT EASTERN QUAY AND NORTHERN CURRY COUNTIES THROUGH 815 PM... A CLUSTER OF STRONG STORMS WILL CONTINUE TO AFFECT EASTERN PORTIONS OF QUAY COUNTY AND NORTHERN CURRY COUNTY THROUGH THE MID EVENING. THE COMMUNITIES OF LOGAN...GLENRIO...SAN JON...WHEATLAND AND BROADVIEW WILL BE AFFECT. INTERSTATE 40 BETWEEN SAN JON AND GLEN RIO WILL SEE HEAVY RAINFALL AND MAY CAUSE PONDING ON ROADWAYS. VISIBILITIES WILL ALSO BE REDUCED DOWN TO THREE QUARTERS OF A MILE. PEA TO HALF INCH DIAMETER HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO ACCOMPANY THESE STRONG STORMS. CELL MOVEMENT WILL REMAIN TO THE NORTH BETWEEN 25 TO 30 MPH. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT FRIDAY EVENING FOR EAST CENTRAL NEW MEXICO. 50
Local storm report, Mar 23, 7:24 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
724 PM MDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 8 W LINGO 33.79N 103.25W
03/23/2007 M1.75 INCH ROOSEVELT NM TRAINED SPOTTER
0715 PM HAIL ELIDA 33.94N 103.65W
03/23/2007 E0.88 INCH ROOSEVELT NM CO-OP OBSERVER
&&
MPLocal storm report, Mar 23, 7:29 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
729 PM MDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 PM TORNADO 2 N ARCH 34.14N 103.14W
03/23/2007 ROOSEVELT NM NWS EMPLOYEE
LARGE TORNADO
&&
MPLocal storm report, Mar 23, 7:38 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
738 PM MDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM TORNADO ROGERS 33.98N 103.23W
03/23/2007 ROOSEVELT NM LAW ENFORCEMENT
HOME DESTROYED IN ROGERS
&&
MPLocal storm report, Mar 23, 7:45 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
745 PM MDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM FUNNEL CLOUD SE CLOVIS 34.41N 103.20W
03/23/2007 CURRY NM PUBLIC
&&
MPLocal storm report, Mar 23, 7:54 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
754 PM MDT FRI MAR 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM TORNADO 10 NE PORTALES 34.28N 103.22W
03/23/2007 ROOSEVELT NM LAW ENFORCEMENT
TORNADO NEAR CURRY COUNTY LINE. SOUTH OF TEXICO JUST
NORTH OF HWY 202
&&
MPThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 6:04 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 56 min |
| Mar 23, 6:18 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 57 min |
| Mar 23, 6:30 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 60 min |
| Mar 23, 6:55 PM MDT | Tornado Warning | ABQ | Roosevelt | 50 min |
| Mar 23, 7:18 PM MDT | Tornado Warning | ABQ | Roosevelt | 42 min |
| Mar 23, 7:33 PM MDT | Tornado Warning | ABQ | Curry | 42 min |
| Mar 23, 8:12 PM MDT | Tornado Warning | ABQ | Curry | 48 min |
| Mar 23, 8:47 PM MDT | Tornado Warning | ABQ | Roosevelt | 43 min |
| Mar 23, 10:13 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 47 min |
Nearby
Tornado Warnings in New Mexico, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.